Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 147, NWS Jackson, MS

May 10, 2008Grenada County, Mississippi

NWS Jackson, MS issued this tornado warning at May 10, 2008, 11:09 PM CDT for Grenada County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2008, 11:09 PM CDT (04:09 UTC)
Expired
May 10, 2008, 11:35 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Grenada County, MS

The radar

The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 11:20 PM CDTTSTM WND DMG9 Ne Grenada, MSA FEW TREES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:51 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
9.1
Supercell composite
41.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 110409
TORJAN
MSC043-110445-
/O.NEW.KJAN.TO.W.0147.080511T0409Z-080511T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1109 PM CDT SAT MAY 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 1145 PM CDT

* AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  NORTHWEST OF GORE SPRINGS...OR 9 MILES NORTHEAST OF GRENADA...
  MOVING EAST AT 37 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES NORTH OF GORE SPRINGS BY 1120 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DAMAGING STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3370 8950 3378 8976 3388 8977 3387 8950
TIME...MOT...LOC 0409Z 288DEG 32KT 3386 8967

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 110426
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT SAT MAY 10 2008

MSC043-110445-
/O.CON.KJAN.TO.W.0147.000000T0000Z-080511T0445Z/
GRENADA MS-
1127 PM CDT SAT MAY 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHEASTERN GRENADA COUNTY...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED OVER EXTREME NORTHEASTERN GRENADA COUNTY...OR 16
MILES EAST OF GRENADA...MOVING EAST AT 35 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3387 8950 3377 8950 3378 8963 3387 8965
TIME...MOT...LOC 0427Z 292DEG 30KT 3382 8949

$$

CME
000 
WWUS54 KJAN 110435
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1135 PM CDT SAT MAY 10 2008

MSC043-110445-
/O.CAN.KJAN.TO.W.0147.000000T0000Z-080511T0445Z/
GRENADA MS-
1135 PM CDT SAT MAY 10 2008

...THE TORNADO WARNING FOR NORTHEASTERN GRENADA COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

ANOTHER SEVERE THUNDERSTORM MAY IMPACT THE EXTREME NORTHERN PORTION 
OF GRENADA COUNTY AND WILL BE WATCHED CLOSELY FOR AN ADDITIONAL 
WARNING IF THE STORM MOVES INTO THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3387 8950 3377 8950 3378 8963 3387 8965
TIME...MOT...LOC 0435Z 292DEG 30KT 3379 8942

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 10, 9:18 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 10, 9:18 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SAT MAY 10 2008

.DISCUSSION...ACTIVE SIGNIFICANT CONVECTION CONTINUES JUST TO THE
N/NW OF THE CWA AND IS STEADILY HEADING OUR WAY. IT HAS BEEN A SLOW
GO FOR OUR AREA AS THE CAP HAS REMAINED STRONG AND NO CONVECTION HAS
OCCURRED IN THE FORECAST AREA. THINKING FROM EARLIER REMAINS THE
SAME...AREAS N OF I-20 WILL HAVE THE HIGHEST RISK OF SEEING SVR WX
WITH THE HWY 82 CORRIDOR LIKELY GETTING THE MOST SIG SVR WEATHER. NOT
TOTALLY SURE THE LINE WILL EVER BECOME A SOLID SQUALL LINE...LIKELY
TO REMAIN BROKEN. BASED ON THE LATEST DATA...LOOKS LIKE THE MAIN
TORNADO RISK WILL BE BETWEEN NOW AND MIDNIGHT ALONG AND N OF HWY 82
HEADING TOWARD THE AL LINE. VERY LARGE HAIL...STRONG TORNADOES AND
DMG WIND WILL BE THE MAIN RISK. AFTER MIDNIGHT...LOW LEVEL FLOW VEERS
ENOUGH TO LIMIT THE TOR RISK...BUT WITH EMBEDDED SUPERCELL TYPE
STORMS...THAT RISK CAN NOT BE TOTALLY RULED OUT. THE BEST ASCENT IS
SPREADING OUT OF E/SE OK AND WILL GET THE STORMS GOING PRETTY GOOD.
INSTABILITY AND DEEP LAYER SHEAR WILL REMAIN QUITE STRONG AND
SUPPORTIVE OF SVR STORMS WITH POCKETS OF SIG SEVERE THROUGH ABOUT 2-3
AM. AGAIN...THIS WILL MAINLY BE FOCUSED ALONG AND N OF I-20. AFTER
MIDNIGHT...HAIL AND DMG WIND WILL BE THE MAIN FOCUS.

ACTIVITY LOOKS TO ACCELERATE QUITE A BIT AFTER MIDNIGHT AND GET OUT
OF THE CWA BY 5-6 AM. CURRENT GRAPHICAST AND PROB HAZARDS SEEM TO
DEPICT THINGS WELL AND WILL BE LEFT ALONE.

&&

.AVIATION...TIMING THE CONVECTION IS THE MAIN ISSUE AND THE
RESTRICTIONS ASSOCIATED WITH THAT. THE WINDOW OF TIME ON THE
CONVECTION WILL BE SMALL AS THE BROKEN LINE QUICKLY PUSHES E/SE
THROUGH THE CWA. VFR CONDITIONS WILL PREVAIL BEHIND THE CONVECTIVE
LINE WITH BREEZY NW WINDS DURING THE MIDDLE PART OF THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  76  50  81 /  48   0   0   0
MERIDIAN      64  78  47  82 /  49  16   0   0
VICKSBURG     62  76  47  82 /  47   0   0   0
HATTIESBURG   68  83  48  84 /  27  26   0   0
NATCHEZ       63  73  45  81 /  30   0   0   0
GREENVILLE    57  71  48  79 /  78   0   0   0
GREENWOOD     59  72  46  79 /  79   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, May 10, 3:30 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SAT MAY 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE ACROSS THE
NORTHERN HALF OF THE REGION THIS EVENING INTO EARLY SUNDAY MORNING...

SCATTERED SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 5
AND 7 PM ACROSS SOUTHERN ARKANSAS AND PORTIONS OF THE MISSISSIPPI
DELTA AND TRACK GENERALLY EAST THROUGH THE EVENING. THESE STORMS
WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...VERY LARGE HAIL AND
DAMAGING WINDS. THROUGH ABOUT 11 PM...AREAS NORTH OF
I-20...ESPECIALLY THE HIGHWAY 82 CORRIDOR...WILL BE UNDER THIS RISK
OF TORNADIC SUPERCELLS.

AFTER 11 PM...THE SUPERCELL STORMS ARE EXPECTED TO BE EAST OF THE
AREA. HOWEVER...A BROKEN LINE OF STORMS WILL BE PUSHING RAPIDLY EAST
SOUTHEAST ACROSS CENTRAL ARKANSAS AND IMPACT THE DELTA REGION
BETWEEN 11 PM AND 2 AM. THE BROKEN LINE WILL REACH THE NATCHEZ TRACE
CORRIDOR AROUND 3 AM...THEN THE SOUTHEAST AREAS BY 5 AM. SIGNIFICANT
DAMAGING WINDS WILL BE POSSIBLE ACROSS THE NORTHERN PORTIONS AS THE
LINE MOVES THROUGH. EXPECT THE SEVERITY OF THE LINE TO DIMINISH
AROUND 3 AM AND AS THE LINE PUSHES FURTHER SOUTH AND EAST BEFORE
EXITING INTO FAR SOUTHERN MISSISSIPPI AND SOUTHERN ALABAMA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ANOTHER SEVERE WEATHER EVENT REMAINS POSSIBLE FOR WEDNESDAY INTO
WEDNESDAY NIGHT AS THE ACTIVE WEATHER PATTERN CONTINUES. STAY TUNED
FOR FURTHER UPDATES ON THIS HAZARDOUS WEATHER POTENTIAL FOR THE
MIDDLE OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS.
ACTIVATION MAY BE NEEDED AGAIN BY THE MIDDLE OF NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, May 10, 7:45 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT SAT MAY 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
745 PM CDT SAT MAY 10 2008

...SIGNIFICANT SEVERE WEATHER STILL POSSIBLE OVERNIGHT TONIGHT...
ESPECIALLY ALONG AND NORTH OF INTERSTATE 20...

WHILE THE ARKLAMISS REGION HAS DODGED ANY SEVERE WEATHER SO FAR
TODAY...THIS IS NOT EXPECTED TO CONTINUE THROUGH THE NIGHT. NUMEROUS
EXTREMELY SEVERE STORMS HAVE ALREADY PRODUCED TORNADOES...VERY LARGE
HAIL...AND DAMAGING WINDS ACROSS NORTHERN AND CENTRAL ARKANSAS AND
EASTERN OKLAHOMA THIS AFTERNOON AND EVENING. THIS ACTIVITY IS
EXPECTED TO SHIFT TOWARD THE ARKLAMISS REGION TONIGHT.

A TORNADO WATCH IS ALREADY IN EFFECT FOR EXTREME SOUTHEAST ARKANSAS
AND NORTHWEST MISSISSIPPI UNTIL 2 AM CDT. SEVERE THUNDERSTORMS
CURRENTLY NEAR LITTLE ROCK WILL BE MOVING EAST SOUTHEAST...AND
DEPENDING ON THEIR EVOLUTION OVER THE NEXT FEW HOURS...MAY CLIP THE
NORTHERN PARTS OF BOLIVAR AND SUNFLOWER COUNTIES BETWEEN 830 AND 11
PM. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP OVER SOUTH
CENTRAL ARKANSAS...AND SHOULD THESE STORMS CONTINUE TO DEVELOP...
THEY WILL LIKELY BECOME SEVERE AND AFFECT THE SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI AREA BETWEEN 10 PM AND 1 AM. TORNADOES...VERY
LARGE HAIL...AND DAMAGING WINDS WOULD BE POSSIBLE WITH THESE STORMS.

AFTER MIDNIGHT...THE ACTUAL COLD FRONT WILL BEGIN TO PUSH INTO THE
REGION. THIS SHOULD RESULT IN A BROKEN BAND OF STRONG TO SEVERE
THUNDERSTORMS WHICH WILL SWEEP ACROSS THE ENTIRE ARKLAMISS REGION
BETWEEN MIDNIGHT AND 5 AM. DAMAGING WINDS WOULD BE A PRIMARY THREAT
WITH THESE STORMS...ALONG WITH LARGE HAIL AND POSSIBLY TORNADOES.
THE GREATEST RISK OF SEVERE STORMS WITH THIS ACTIVITY WILL BE ALONG
AND NORTH OF INTERSTATE 20...WITH THE RISK DECREASING SOMEWHAT AS
THE ACTIVITY MOVES FARTHER SOUTH TOWARD THE HIGHWAY 98 CORRIDOR.

PEOPLE ACROSS THE REGION SHOULD BE AWARE OF THE SEVERE WEATHER
POTENTIAL OVERNIGHT...AND MAKE PLANS ACCORDINGLY.

AEG
Special weather statement, May 10, 10:15 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CDT SAT MAY 10 2008

ARZ074-LAZ007-110425-
ASHLEY AR-MOREHOUSE LA-
1015 PM CDT SAT MAY 10 2008

...COMPLEX OF SEVERE THUNDERSTORMS MOVING TOWARD SOUTHEAST ARKANSAS
AND NORTHEAST LOUISIANA...

A COMPLEX OF SEVERE THUNDERSTORMS IN SOUTHWEST AND SOUTH CENTRAL
ARKANSAS AT 1010 PM WAS MOVING EAST SOUTHEAST AT 40 MPH...AND WILL
REACH ASHLEY COUNTY ARKANSAS AND MOREHOUSE PARISH LOUISIANA BETWEEN
11 PM AND MIDNIGHT.

THESE STORMS HAVE A HISTORY OF PRODUCING VERY LARGE HAIL. SHOULD
THEY MAINTAIN THEIR INTENSITY...THEY WILL BE CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WIND GUSTS GREATER THAN 70 MPH...AND POSSIBLY
A TORNADO.

PEOPLE IN ASHLEY AND MOREHOUSE PARISHES...INCLUDING THE CITIES OF
BASTROP...CROSSETT...HAMBURG...NORTH CROSSETT AND WEST CROSSETT...
SHOULD MONITOR THESE STORMS CLOSELY.

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:51 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower43 min
May 11, 12:04 AM CDTSevere Thunderstorm WarningJANGrenada26 min
May 11, 12:45 AM CDTSevere Thunderstorm WarningJANClay15 min
May 11, 6:56 AM CDTLake Wind AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clarke, Clay and 27 more11 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.